March 1, 2011 at 11:11 am
Anybody on IVIG having kidney problems? My creatinine levels have slowly risen to 1.8 and the nephrologist is considering taking me off of IVIG. Any of you with a similar reaction to IVIG?
AnonymousMarch 1, 2011 at 11:32 am
Don’t go off yet…sometimes your levels creep up if you are not well hydrated and it depends on you had the tests completed.
If you have the test right after IVIG your levels may be high.
Wait until just before next IVIG and have tests repeated.
Be sure to keep well hydrated and you may see a difference in your levels.
I did! 🙂
AnonymousMarch 1, 2011 at 1:07 pm
Since April 2010 I’ve had about 13 Comprehesive Metabolic Panel Lab (CMP) tests, including Creatinine. Results range from a low of 0.6 to a high of 0.9. Normal range on my chart is .3-1.2.
As noted, I almost always load up on water starting the day before and certainly the day of Infusion. I’ve felt much better on my weekly doses using a slow infusion rate of 40mg/hr for half hour, 80mg/hr for half hour, 120 mg/hr for half hour, 160 mg/hr for half hour and remainder at 200 mg/hr.
In the past I infused in as little as 2.5 hours only to realize I was having low grade headaches for days after. I also get 50 mg benadryl IV and 2 Tylenol right before infusion begins.
You might ask yourself how many other liver taxing meds you are taking. For example- from the ibdcrohns website, “…large doses of acetaminophen (and even in small doses when taken with alcohol), anticonvulsants such as phenytoin and valproic acid, the antihypertensive methyldopa, the tranquilizer chlorpromazine, antituberculins used to treat tuberculosis such as isoniazid and rifampin, and vitamins such as vitamin A and niacin.”
And, don’t forget statins and alcohol all by itself. Try a search for ‘meds that effect the liver.’
March 1, 2011 at 1:33 pm
Many thanks for the advice. I have checked my other meds and they are OK. I will load up on water and get a new blood test this p.m. I live in a dry climate and know -but knowing isn’t doing – that I really should keep well hydrated.
Again, thanks to both of you for the really good advice.
AnonymousMarch 1, 2011 at 2:25 pm
My daughter had a similar thing happen to her a few years ago. We ordered regular blood work & it came back all screwy.
We realized it was because we had the blood draw early in the morning. She didn’t have time to eat or drink.
I was told to always try to have the blood draws done around the same time of day & preferably in the afternoon/evening. It’s more accurate that way.
March 2, 2011 at 6:55 pm
Thanks for all the good advice. I actually followed it! Drank enough water to fill a bath tub and did blood again and the creatinine dropped from 1.8 to 1.4. So I did IVIG today.
Thank you very much.
AnonymousMarch 2, 2011 at 9:35 pm
I truly hope that you didn’t ‘slosh’ embarassingly loud?
The prescriber of the IVIG…should/could test rite after infusions as well as sometime mid-way, then rite before a new infusion to get #’s on liver fuction and immune #’s…
I’ve had docs INSIST on taking blood work a day or 2 after infusions…AND I ALWAYS question it…stating that the infusion meds’ instructions indicate that it can ALTER normal blood work up #’s for a variety of things…Sure Enuf? It did!
The infusions, and either saline or glycine used in the various mixes can and do mess up the #’s big-time. When I engaged all my newer docs after I was on IVIG? I literally ‘interviewed’ each of them about their knowledges of IVIG and it’s benefits and drawbacks so I’d know they had at least? Heard of Ivig? These docs must know how this boost to the immune system does change many ‘normal’ blood work-ups’.
Actually had docs ask me: X drug…what’s this for? I tend to never see those docs again!
I also ask for copies of the test results [IF I can get them?] or at least copies of what tests were ordered…so I don’t get the same test next week-from someone else?
And YES…if docs don’t LISTEN to you? The stuff is gonna be a bunch of screwy #’s and a waste of time and $$.
But in the meantime? I do LOVE to watch the EYEBROWS raise and lower descreetly when they read the screwy #’s! Never happens twice!
You must be logged in to reply to this topic.